# IHI National Forum

## on Quality Improvement in Health Care

### **Presenter Frequently Asked Questions**

#### **CODE OF CONDUCT**

The physical, emotional, and psychological safety of everyone involved with the IHI Patient Safety Congress is of paramount importance to us. IHI has developed a Code of Conduct for all presenters, vendors, exhibitors, attendees, and IHI staff and faculty. Please review and agree to the Code of Conduct included at the bottom of this guidebook. We appreciate you joining us in support of our mission to improve health and health care worldwide through our values of equity, courage, love, and trust.

#### WHAT IS THE DEADLINE FOR NATIONAL FORUM PROPOSALS?

The call for National Forum Proposals will be open from March 10 – April 20, 2020

#### ARE THERE ANY TIPS FOR DRAFTING A WINNING PROPOSAL?

Yes, we have some recommendations for how to create a strong National Forum Proposal.

#### **Helpful Resources for Developing Learning Objectives:**

See the below site for examples of action verbs:

https://neusha.org/visit-neusha/wp-content/uploads/2017/05/M8-Handout-B-Action-Verbs.pdf

Utilize the objective build tool:

https://teachonline.asu.edu/objectives-builder/

**Looking for Inspiring New Session Format Ideas?** 

https://www.eventbrite.co.uk/blog/formats-to-refresh-your-conference-ds00/

#### WHEN WILL I BE NOTIFIED IF MY NATIONAL FORUM PROPOSAL WAS ACCEPTED?

Invites to presenters will be sent in mid-June. If you proposal was not accepted you will receive a separate notification alerting you of your status and offered an opportunity to be a Poster Presenters

#### WHERE WILL THE NATIONAL FORUM TAKE PLACE?

The National Forum will take place at the Marriott World Center in Orlando, FL from Sunday, December 6 – Wednesday, December 9, 2020

#### WHAT IS THE NATIONAL FORUM PROGRAM SCHEDULE?

#### **Pre-Conference**

#### Sunday, December 6

#### Sunday Half-Day Workshops – 3.5 hours

National Forum Half-Day Workshops are 3.5 hour, single-topic "how to" learning sessions that allow participants to fully engage in discussions and Q&A with world-renowned experts.

1:00 PM - 4:30 PM

**NOTE:** The half-day workshops must be structured to be interactive and to provide participants with tangible take-aways to apply to their work. You will be asked to describe how you might structure the session, as well as include a description of the tool/method/framework or relevant data / results you will be highlighting.

#### Monday, December 7

#### Monday Half-Day Workshops – 3.5 hours

National Forum Half-Day Workshops are 3.5 hour, single-topic "how to" learning sessions that allow participants to fully engage in discussions and Q&A with world-renowned experts.

Morning Half-Day Workshops: 8:00 AM – 11:30 AM

Afternoon Half-Day Workshops: 12:30 PM – 4:00 PM

**NOTE:** The half-day workshops must be structured to be interactive and to provide participants with tangible take-aways to apply to their work. You will be asked to describe how you might structure the

session, as well as include a description of the tool/method/framework or relevant data / results you will be highlighting.

#### Excursions – 8 hours

Join us for an all-day adventure to investigate how Orlando-based, global businesses pursue continuous quality improvement. Discover how their best practices in topics such as safety, flow, large scale operations, joy in work, (and more!) can be also be applied to health care.

8:00 AM - 4:00 PM

#### Full-Day Workshops – 7.5 hours

National Forum Full-Day Workshops are 7.5 hour workshops led by presenters who teach foundational QI methodologies and practices, allowing participants to take home new tools, implement quality improvement practices, and gain and sustain success.

8:30 AM - 4:00 PM

**NOTE:** The full-day workshops must be structured to be interactive and to provide participants with tangible take-aways to apply to their work. You will be asked to describe how you might structure the session, as well as include a description of the tool/method/framework or relevant data / results you will be highlighting.

#### **Scientific Symposium** – 8 hours

The Symposium attracts the best work in the science of health and health care improvement. The day features keynote speakers, rapid-fire presentations of peer-reviewed papers, interactive methods sessions, and networking.

8:00 AM - 4:00 PM

#### Pre-Conference Keynote - 1 hour

This keynote will be available for any attendees that register for a Pre-Conference session on Sunday or Monday.

5:45 PM - 6:45 PM

#### **General Conference**

#### **Tuesday, December 8**

#### Sessions A/B and C - 75 minutes

75 minute sessions that are mostly didactic in nature, with partial attendee interaction.

A: 9:30 AM - 10:45 AM

B: 11:15 AM – 12:30 PM (repeat of Workshop A)

C: 1:30 PM - 2:45 PM

#### Wednesday, December 9

#### Sessions D/E – 75 minutes

75 minute sessions that are mostly didactic in nature, with partial attendee interaction.

D: 9:30 AM - 10:45 AM

E: 11:15 AM – 12:30 PM (repeat of Workshop D)

#### **Spotlight Sessions** – 75 minutes

The National Forum's top five most popular Sessions are selected as Spotlight Sessions featuring speakers on the Keynote Stage in the Palms Ballroom. In October, the National Forum Planning Team will select the 5 workshops with the highest enrollment to be featured during the A, B, C, D, E time slots. Further detail will be provided to the selected Spotlight Session presenters at that time.

#### DO PRESENTERS RECEIVE COMPLIMENTARY CONFERENCE REGISTRATION?

IHI will cover complimentary General Conference registration for **a maximum of two** presenters per session. This includes entrance to all educational sessions, networking events, and the Forum Hall on Tuesday, December 8 and Wednesday, December 9. Registration fees for Pre-Conference sessions are not included; presenters will need to register and pay for these sessions separately.

#### WHAT TRAVEL EXPENSES ARE COVERED BY IHI?

Cost covered for presenters will vary depending on what type of session you are presenting.

#### **Sunday and Monday Pre-Conference Workshops**

A maximum of two confirmed presenters will receive:

- 1. Travel reimbursement
  - a. *US-Based Presenters*: up to \$1,076 travel reimbursement, to be used at presenters' discretion for hotel, airfare, and/or ground transportation\*

- b. *International Presenters*: up to \$1,576 travel reimbursement, to be used at presenters' discretion for hotel, airfare, and/or ground transportation\*
- 2. Waived General Conference Registration (December 8-9, 2020)

#### **General Conference Sessions**

A maximum of two confirmed presenters will receive:

- 1. Waived General Conference Registration (December 8-9, 2020)
- 2. No travel coverage is provided

#### \*Notes

The travel concessions are subject to change without notice. And the following personal expenses are *not* reimbursable:

- Meals
- Mileage
- Printing
- Telephone, Internet or Fax charges
- Valet/Laundry services
- Limousine or Sedan Car services
- Rental cars
- Baggage fees
- Gratuities exceeding 20%

#### Reimbursement Cost Breakdown

- Domestic Airfare: coverage for up to \$500
- International Airfare: coverage for up to \$1,000
- Hotel @ Marriott World Center Orlando: \$256/night + tax for up to two nights for Sunday and Monday presenters

**Following** the conference, presenters will receive an email directing them to submit their receipts and fill out an expense form. Once approved, a reimbursement check will be mailed to the Presenter for any hotel, airfare, and/or ground transportation expenses incurred.

\*Note: All presenters will be responsible for the arrangements and upfront costs of their own airline travel/ground transportation and hotel accommodations.